Alert archive / Florida / Flood Watches in 2012

Flood Watch 1, NWS Tampa Bay, FL

May 28, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this flood watch at May 28, 2012, 9:45 AM EDT for Sumter County, Florida. It took effect at May 28, 2012, 12:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 28, 2012, 9:45 AM EDT (13:45 UTC)
In effect from
May 28, 2012, 12:00 PM EDT
Expired
May 29, 2012, 10:00 AM EDT
In force
22 hr
Issued by
NWS Tampa Bay, FL
Flood severity
None

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 1.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at May 28, 9:45 AM EDT, 0 minutes earlier.

Area forecast discussion, May 28, 9:45 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
945 AM EDT MON MAY 28 2012

.FOR THE MORNING UPDATE...
TROPICAL STORM BERYL CONTINUES TO WEAKEN AS IT PUSHES SLOWLY WEST
ACROSS EXTREME NORTH FLORIDA. DAYTIME HEATING WILL ENHANCE
INSTABILITY WITH BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS THE AREA BY THIS AFTERNOON. LOCALLY HEAVY RAIN IS
POSSIBLE...BUT STORMS SHOULD MOVE RATHER QUICKLY FROM WEST TO
EAST WITH RAINFALL GENERALLY ONE TO THREE INCHES. EXCEPTION WILL
BE ACROSS LEVY AND CITRUS COUNTIES WHERE INCREASING SOUTHWEST FLOW
LATE TODAY AND TONIGHT WILL SET-UP IDEAL CONDITIONS FOR TRAINING
OF SHOWERS AND THUNDERSTORMS TO DEVELOP. AS THE CENTER OF BERYL
GRADUALLY PUSHES WEST...THE CIRCULATION OVER THE NORTHEAST GULF OF
MEXICO WILL BECOME INCREASINGLY SOUTHWEST WITH TRAINING BANDS OF
SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING TONIGHT MOVING ONSHORE
LEVY AND CITRUS COUNTIES. 2 TO 5 INCHES OF RAIN IS POSSIBLE...BUT
LOCALLY 5 TO 10 INCHES MAY OCCUR IN BANDS OF TRAINING CELLS. FOR
THIS REASON...A FLOOD WATCH IS IN EFFECT FOR LEVY AND CITRUS
COUNTIES THROUGH TUESDAY MORNING.

&&

.AVIATION...
WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
NEXT 24 HOURS WHICH WILL CAUSE SOME MVFR/LOCAL IFR CONDITIONS. ALSO
MAY SEE SOME OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO
SOUTHWEST FLOW OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR
CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY MORNING FOR CITRUS-LEVY.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, May 28, 5:20 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT MON MAY 28 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-282130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
520 AM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
LATER TODAY AND ARE ALSO LIKELY INTO TONIGHT.

THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED
FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...STRONG GUSTY
WINDS...AND ISOLATED TORNADOES. ALL RESIDENTS AND VISITORS SHOULD
REMAIN VIGILANT. IF THUNDER IS HEARD OR LIGHTNING IS
OBSERVED...MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE LIKELY FOR TUESDAY...ESPECIALLY FOR NORTHERN
AREAS. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND
DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS CAN BE
EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF
NEXT WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL
WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS
SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS.

CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:18 AM EDTSpecial Weather StatementTBWManatee42 min
May 28, 3:25 AM EDTTornado WarningTBWDeSoto, Hardee, Manatee35 min
May 28, 10:22 AM EDTSmall Craft AdvisoryTBW30 hr
May 28, 3:23 PM EDTSpecial Weather StatementTBWPolk52 min
May 28, 4:59 PM EDTSpecial Weather StatementTBWSumter46 min
May 28, 6:52 PM EDTSpecial Weather StatementTBWHernando38 min

Nearby

Flood Watches in Florida, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.